A 69-year-old male on colchicine 0.6 mg twice a day for more than a year developed subacute onset of painless proximal muscle weakness with significant elevation of creatine phosphokinase (CPK) levels. He also experienced numbness and tingling in the extremities. Nerve conduction studies revealed a mild axonal neuropathy affecting the arms and legs while needle electromyography was unremarkable. He refused a muscle biopsy. After withdrawal of colchicine, muscle strength and serum CPK levels returned to normal over a period of 4 months. Neuromyopathy is a well documented side effect of colchicine, and impaired renal function has been the major risk factor in previously reported cases. In our patient, neurological toxicity occurred in the presence of normal renal function. The neuromyopathy is generally reversible on withdrawal of the drug. Colchicine is to be used with caution in patients with impaired renal function, and even if kidney function is normal, muscle strength must be monitored and serum CPK levels checked if myopathy is suspected.